Fredholm indices of band-dominated operators

Vladimir S. Rabinovich, Steffen Roch, John Roe

Research output: Contribution to journalArticle

35 Citations (Scopus)

Abstract

The Fredholmness of a band-dominated operator on l2(ℤ) is closely related with the invertibility of its limit operators: the operator is Fredholm if and only if each of its limit operators is invertible and if the norms of their inverses are uniformly bounded. The goal of the present note is to show how the Fredholm index of a Fredholm band-dominated operator can be determined in terms of its limit operators.

Original languageEnglish (US)
Pages (from-to)221-238
Number of pages18
JournalIntegral Equations and Operator Theory
Volume49
Issue number2
DOIs
StatePublished - Jun 18 2004

Fingerprint

Fredholm Index
Operator
Fredholmness
Invertibility
Invertible
If and only if
Norm

All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory

Cite this

Rabinovich, Vladimir S. ; Roch, Steffen ; Roe, John. / Fredholm indices of band-dominated operators. In: Integral Equations and Operator Theory. 2004 ; Vol. 49, No. 2. pp. 221-238.
@article{c195ee757a774cfba83472a37f7639a8,
title = "Fredholm indices of band-dominated operators",
abstract = "The Fredholmness of a band-dominated operator on l2(ℤ) is closely related with the invertibility of its limit operators: the operator is Fredholm if and only if each of its limit operators is invertible and if the norms of their inverses are uniformly bounded. The goal of the present note is to show how the Fredholm index of a Fredholm band-dominated operator can be determined in terms of its limit operators.",
author = "Rabinovich, {Vladimir S.} and Steffen Roch and John Roe",
year = "2004",
month = "6",
day = "18",
doi = "10.1007/s00020-003-1285-1",
language = "English (US)",
volume = "49",
pages = "221--238",
journal = "Integral Equations and Operator Theory",
issn = "0378-620X",
publisher = "Birkhauser Verlag Basel",
number = "2",

}

Fredholm indices of band-dominated operators. / Rabinovich, Vladimir S.; Roch, Steffen; Roe, John.

In: Integral Equations and Operator Theory, Vol. 49, No. 2, 18.06.2004, p. 221-238.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Fredholm indices of band-dominated operators

AU - Rabinovich, Vladimir S.

AU - Roch, Steffen

AU - Roe, John

PY - 2004/6/18

Y1 - 2004/6/18

N2 - The Fredholmness of a band-dominated operator on l2(ℤ) is closely related with the invertibility of its limit operators: the operator is Fredholm if and only if each of its limit operators is invertible and if the norms of their inverses are uniformly bounded. The goal of the present note is to show how the Fredholm index of a Fredholm band-dominated operator can be determined in terms of its limit operators.

AB - The Fredholmness of a band-dominated operator on l2(ℤ) is closely related with the invertibility of its limit operators: the operator is Fredholm if and only if each of its limit operators is invertible and if the norms of their inverses are uniformly bounded. The goal of the present note is to show how the Fredholm index of a Fredholm band-dominated operator can be determined in terms of its limit operators.

UR - http://www.scopus.com/inward/record.url?scp=2942535965&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=2942535965&partnerID=8YFLogxK

U2 - 10.1007/s00020-003-1285-1

DO - 10.1007/s00020-003-1285-1

M3 - Article

AN - SCOPUS:2942535965

VL - 49

SP - 221

EP - 238

JO - Integral Equations and Operator Theory

JF - Integral Equations and Operator Theory

SN - 0378-620X

IS - 2

ER -